Alert archive / Oklahoma / Dense Fog Advisories in 2021

Dense Fog Advisory 2, NWS Tulsa, OK

February 26, 202122 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this dense fog advisory at Feb 26, 2021, 9:32 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 27, 2021, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2021, 9:32 PM CST (03:32 UTC)
In effect from
Feb 27, 2021, 12:00 AM CST
Expired
Feb 27, 2021, 10:00 AM CST
In force
10 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS74 KTSA 270332
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
932 PM CST Fri Feb 26 2021

ARZ001-002-010-011-019-020-029-OKZ069-072-076-271400-
/O.NEW.KTSA.FG.Y.0002.210227T0600Z-210227T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Adair-Sequoyah-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Stilwell, Sallisaw, and Poteau
932 PM CST Fri Feb 26 2021

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 8 AM 
CST SATURDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...In Oklahoma, Adair, Sequoyah and Le Flore Counties. In 
  Arkansas, Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...Until 8 AM CST Saturday.

* IMPACTS...Visibilities are expected to be reduced to less than 
  one quarter mile by the dense fog, creating hazardous driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave
plenty of distance ahead of you.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
070 
WWUS74 KTSA 270634
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1234 AM CST Sat Feb 27 2021

OKZ049-053>068-070-071-073>075-271600-
/O.EXB.KTSA.FG.Y.0002.000000T0000Z-210227T1600Z/
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Muskogee, Checotah, McAlester, Stigler, and Wilburton
1234 AM CST Sat Feb 27 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Visibilities are expected to be reduced to a quarter
  mile or less by the dense fog in spots, creating hazardous 
  driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave
plenty of distance ahead of you.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ069-072-076-271600-
/O.EXT.KTSA.FG.Y.0002.000000T0000Z-210227T1600Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Adair-Sequoyah-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Stilwell, Sallisaw, and Poteau
1234 AM CST Sat Feb 27 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Far eastern Oklahoma, west central and northwest
  Arkansas.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Visibilities are expected to be reduced to quarter
  mile or less by the dense fog in spots, creating hazardous 
  driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave
plenty of distance ahead of you.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
585 
WWUS74 KTSA 271558
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
958 AM CST Sat Feb 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271700-
/O.EXP.KTSA.FG.Y.0002.000000T0000Z-210227T1600Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
958 AM CST Sat Feb 27 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

Visibilities have greatly improved across most of eastern Oklahoma 
and northwest Arkansas this morning. Therefore, the dense fog advisory
will be allowed to expire. Some patchy dense fog however may 
linger the rest of the morning across parts of northwest Arkansas. 


$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this dense fog advisory went out at Feb 26, 5:46 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 26, 5:46 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
546 PM CST Fri Feb 26 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to IFR conditions will deteriorate to IFR to LIFR overnight
in low ceilings and some fog. Some of the fog may become dense if
partial clearing can occur, but confidence in this is low. South
to southeast winds will increase mixing Saturday morning,
resulting in VFR conditions by mid to late morning. A few showers
and thunderstorms may develop by late afternoon, but the higher
chances will be just beyond this forecast period.

&&

.PREV DISCUSSION... /Issued 215 PM CST Fri Feb 26 2021/

DISCUSSION...
Widespread post-frontal clouds have resulted in a rather cool day
across the region, with most locations still in the 40s. With
dewpoint depressions currently running in the single digits, will
likely see some fog development overnight as skies partially
clear. Have broadbrushed areas of fog for now, but could certainly
see some patchy dense fog as well.

The surface boundary draped across northern LA into southeast TX
will lift north on Saturday, with surface dewpoints rebounding
into the mid/upper 50s across southeast OK/western AR. WAA/layered
isentropic lift will result in increasing showers and a few storms
by later afternoon and into the evening hours. With increasing
0-6km shear and MUCAPES peaking around 750-1000 J/KG by Saturday
evening, a few elevated hailers will be possible. A low-end
severe weather threat could persist into Sunday morning across the
southeastern portions of the forecast area as the cold front
eventually sweeps south.

Timing differences noted with closed upper low early next week,
with the GFS weaker and faster than the ECMWF. Will stay with a
blended solution for now (with a nod to the slower ECMWF/UKMET),
with rain chances returning later Monday into Tuesday. ECMWF
solution would support a small chance of a wintry mix late Monday
night/early Tuesday for northwest AR as the upper low moves
directly overhead.

Milder weather returns for mid-week, with rain chances returning
Wednesday night into Thursday ahead of the next upper system.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....05
Hazardous weather outlook, Feb 26, 5:14 PM CST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 PM CST Fri Feb 26 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 PM CST Fri Feb 26 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

POOR VISIBILITY.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Areas of fog will be possible across eastern Oklahoma and
northwest Arkansas overnight tonight. There is potential for
patchy areas of dense fog to develop with visibility less than one
mile at times. Conditions should begin to improve mid to late
morning Saturday as southerly winds increase.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms are likely to develop across southeast
Oklahoma Saturday afternoon and spread across eastern Oklahoma and
northwest Arkansas through the evening hours Saturday. Additional
shower and thunderstorm chances are forecast Saturday night into
Sunday morning as a cold front pushes through the region.
Increasing instability ahead of the front will allow for a limited
severe potential with large hail and to a lesser extent locally
damaging wind. The greater severe potential looks to be through
the late evening hours across southeast Oklahoma into western
Arkansas and then weaken after midnight Saturday night.
Precipitation looks to taper off from northwest to southeast
Sunday afternoon and evening.

Ahead of the cold front, breezy southerly winds and drier
conditions across northeast Oklahoma will allow for limited fire
weather dangers to be possible Saturday afternoon. Once the front
moves through Sunday, additional limited fire weather dangers will
be possible for northeast Oklahoma, especially locations that
receive little rainfall.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:19 PM CSTSpecial Weather StatementTSALeFlore26 min
Feb 27, 4:15 PM CSTSpecial Weather StatementTSASequoyah30 min
Feb 27, 4:45 PM CSTSpecial Weather StatementTSAAdair30 min

Nearby

Dense Fog Advisories in Oklahoma, 2021Dense Fog Advisories in Arkansas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.